Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I Just Combined Expired Reyetaz with New Rey . . .
Feb 3, 2011

The expired bottle was over about 6 months ago. I was planning to drive down to So. FLA for 2 months and wanted to condense, as I am a hoarder and over-packer by nature. What effects will this have, should I sound the alarm to my doctor, Dr. McG? Miriam B.

Response from Dr. McGowan

Dear Miriam B.

When a medication is past it's expiration date it's potency (effectiveness) cannot be assured. That being said, as long as the medication has not been exposed to adverse conditions (extreme heat, dampness, freezing, etc) it will not loose all strength on the date on the bottle. Especially if you are combining it with norvir. It should be OK, but you should tell your doctor so that your viral load can be carefully monitored. Since the new and the old capsules were mixed there is no way to tell them apart. One suggestion is to call your pharmacist and tell him/her what happened, many drug plans will allow you to get an extra month supply (usually a one-time deal) when something like this or loss of a bottle happens.

Best, Joe



Previous
ur say
Next
Anxiety

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement